FOUNDATIONS OF SCIENCE

TitleModelling abduction in science by means of a modal adaptive logic
Publication TypeJournal Article
Year of Publication2013
AuthorsGauderis, T
JournalFOUNDATIONS OF SCIENCE
Volume18
Number4
Pagination611–624
ISSN1233-1821
Abstract

Scientists confronted with multiple explanatory hypotheses as a result of their abductive inferences, generally want to reason further on the different hypotheses one by one. This paper presents a modal adaptive logic MLA (s) that enables us to model abduction in such a way that the different explanatory hypotheses can be derived individually. This modelling is illustrated with a case study on the different hypotheses on the origin of the Moon.

DOI10.1007/s10699-012-9293-8
Citation Key3178933
Download PDF (Author PDF)